Tuesday, May 24, 2005

Pushing the Envelope

What sort of demented minds are at work in the marketing department at drug giant Novartis? First they came up with Digger, the Dermatophyte, who is responsible for toe nail fungus. Television viewers, however, were given the extra-special treat of watching Digger lift up a yellow toe nail and jump in to wreak all sorts of havoc. And only Lamisil can stop it. Thanks for letting us know while we eat our dinner.

But now the folks at Novartis may have topped themselves in a new ad for, ready or not, Chronic Constipation. The ad asks, "Have you been suffering from constipation lasting over 6 months with no known cause?" (If you haven't gone in six months, I would see a doctor. Immediately.)

The only solution, it turns out, is Zelnorm. For those who have this problem, I am thrilled that help is on the way. But the ad itself features people's bloated abdomens, with words printed on them such as "I want help" and "constipation, bloating, straining." Those are the "before" abs. The "after" abs feature more reassuring inscriptions such as "I'm feeling better." Congratulations, Novartis. This has got to be your crowning achievement.

5 comments:

Anonymous said...

You are really obsessed with that toe ad, aren't you.

Anonymous said...

No, Vic is right, it's the most troubling ad ever. Every time I see that Lamisil ad I want to kill the ad-exec who thought it was a good idea. I would rather see 1,000,000 feminine product ads with full tutorials than see that Lamisil ad. UGGGGHHHHHHHHHHH!

Sarah said...

Digger is the most horrifying ad ever produced, bar none.

Oh, I'm creeped out just thinking about it now.

njoriole said...

Actually, the ad is a thinly-veiled excuse to show us ladies' stomachs. What could be wrong with that?

louielouie said...

from the wellbutrin website:
The most common side effects with WELLBUTRIN XL are weight loss, loss of appetite, dry mouth, skin rash, sweating, ringing in the ears, shakiness, stomach pain, agitation, anxiety, dizziness, trouble sleeping, muscle pain, nausea, fast heartbeat, sore throat, and urinating more often. Seizures may occur (studies showed an incidence of 1/1000 - 4/1000). The chances of having seizures increases with higher doses.

in my generation some of those "side effects" were cause for hospitalization.
now they're....just.....side effects....